Louisiana, 2002Damaging Winds in Louisiana, July 22, 2002
July 22, 2002 · NWS JAN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 1:45 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 1:45 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT MON JUL 22 2002
ACTIVE CONVECTION IS ONGOING ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON. NO AVAILABLE SOUNDING HERE THIS MORNING DUE TO EQUIPMENT
PROBLEMS...BUT BIRMINGHAM SOUNDING FROM TODAY SHOWED VERY UNSTABLE
AIRMASS IN PLACE. LATEST WATER VAPOR IMAGERY SHOWS SOME DRY AIR
ACROSS NORTHERN MISSISSIPPI. THIS DRY AIR IS HELPING TO DESTABILIZE
THE AIRMASS OVER MUCH OF MISSISSIPPI. WITH A COLD FRONT DIPPING INTO
NORTHERN MISSISSIPPI AND NORTHEAST LOUISIANA BY TUESDAY
NIGHT...EXPECT CONTINUED SCATTERED CONVECTIVE ACTIVITY ON TUESDAY
IN THE CONTINUED WARM AND UNSTABLE AIRMASS. WILL ALSO CONTINUE
MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT TUESDAY
NIGHT DUE TO THE INFLUENCE OF THE FRONT. THE AMOUNT OF ACTIVITY ON
WEDNESDAY WILL DEPEND ON HOW FAR SOUTH THE FRONT IS ABLE TO MOVE.
THE FRONT SHOULD CONTINUE TO WEAKEN AS IT MOVES SOUTH...BUT DRIER
AIR SHOULD AT LEAST GET INTO NORTHERN SECTIONS ON WEDNESDAY AND
ALLOW FOR REDUCED CONVECTION THERE.
FOR TEMPERATURES...THE APPROACHING FRONT WILL HAVE MINIMAL EFFECT ON
TEMPERATURES IN OUR FORECAST AREA. THE AIR AT THE SURFACE WILL
CONTINUE TO BE VERY WARM AND HUMID WITH THE DEEP LAYER OF DRIER AIR
ABOVE THE SURFACE HELPING TO SUPPRESS CONVECTION AND CLOUDS BUT
ALLOWING MORE SUNSHINE TO KEEP THINGS SEASONABLY HOT.
IN THE EXTENDED...FRIDAY THROUGH MONDAY...THE LATEST AVN MODEL RUN
IS STILL SHOWING DRIER AIR IN THE AREA FRIDAY...ESPECIALLY IN THE
NORTHERN HALF OF THE FORECAST AREA. THE AVN EXTENDED MODEL IS
BUILDING A 500 MB RIDGE OVER SOUTHEASTERN U.S. WHICH SHOULD HELP TO
REDUCE THE AMOUNT OF CONVECTION IN THE LOWER MISSISSIPPI VALLEY
THROUGH THE EXTENDED PERIOD. WILL GENERALLY GO WITH JUST SLIGHT
CHANCE OF AFTERNOON AND EVENING CONVECTION THROUGH THE PERIOD. HIGH
TEMPERATURES SHOULD BE UP AROUND 95 EACH DAY ACROSS THE REGION.
JAN 71/92/73/92 2334
MEI 72/93/73/92 2334
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
15
In the hours before
Local storm report, Jul 22, 1:25 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM BROOKHAVEN MS 0.75 INCH HAIL
07/22/02 LINCOLN DIME-SIZED HAIL REPORTED
ON SR 583 JUST SOUTHEAST
OF BROOKHAVEN. REPORTED
BY LINCOLN COUNTY EMA.
0201 PM BROOKHAVEN MS 0.75 INCH HAIL
07/22/02 LINCOLN DIME-SIZED HAIL REPORTED
AT THE INTERSECTION OF US
HWY 84 AND HOG CHAIN
DRIVE. HAIL WAS FALLING
SO HEAVILY THAT IT
REDUCED VISIBILITY AND
FORCED MOTORISTS TO PULL
OFF THE HIGHWAY.
REPORTED BY LINCOLN
COUNTY EMA.Local storm report, Jul 22, 1:30 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 3NE BURNSIDE MS 1.00 INCH HAIL
07/22/02 NESHOBA NICKEL- TO QUARTER-SIZED
HAIL REPORTED IN THE
NORTH BEND COMMUNITY.
REPORTED BY NESHOBA
COUNTY EMA.Local storm report, Jul 22, 2:17 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM BYRAM MS WIND DAMAGE
07/22/02 HINDS WINDOWS WERE BLOWN OUT OF
BUILDINGS. NUMEROUS
POWER OUTAGES IN THE
AREA. REPORTED BY HINDS
COUNTY EMA.Special weather statement, Jul 22, 2:22 PM CST, 1 hour 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT MON JUL 22 2002
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS CAN BE
EXPECTED THROUGH LATE AFTERNOON AND EARLY EVENING OVER MUCH OF
MISSISSPPI...EXTREME SOUTHEAST ARKANSAS...AND NORTHEAST
LOUISIANA.
FREQUENT LIGHTNING...DAMAGING WINDS TO 70 MPH...LOCALLY HEAVY
RAINS AND DIME SIZE HAIL WILL ACCOMPANY THE ISOLATED SEVERE
STORMS. THE STORMS WILL DECREASE RAPIDLY IN COVERAGE AFTER
SUNSET.
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...MAY BE NEEDED THROUGH THE EARLY EVENING
HOURS.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jul 22, 3:14 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0238 PM GREENWOOD AP MS WIND DAMAGE
07/22/02 CARROLL HIGH WINDS FLIPPED
PLANES...DAMAGED
HANGARS...AND DESTROYED A
SHED. REPORTED BY THE
GREENWOOD AIRPORT.Thunderstorm Wind, Catahoula
- When
- July 22, 4:15 PM CST
- Where
- Catahoula County, Sicily Is
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.850, -91.667
Several trees and powerlines were blown down along State Road 15 between Wisner and Sicily Island.
Thunderstorm Wind, Catahoula
- When
- July 22, 4:15 PM CST
- Where
- Catahoula County, Larto
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.367, -91.917
Several trees were blown down around Lake Larto.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 22 to 23, 20023 deaths · 12 events
- Flash Flood and Hail in Texas, July 22, 20021 death · $95,000 · 61 kt wind · 3 events
- Lightning Strike in Florida, July 22, 20021 death · 1 event
- Lightning Strike in South Carolina, July 22, 20021 death · 1 event
- Hail and Damaging Winds in Michigan, July 22, 20023 injured · $397,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Georgia, July 22, 2002$487,000 · 1.75 in hail · 10 events
- Damaging Winds in New York, July 22, 20021 injured · $170,000 · 55 kt wind · 10 events
- Hail and Damaging Winds in Mississippi, July 22, 2002$205,000 · 1 in hail · 13 events
- Damaging Winds and Lightning Strikes in North Carolina, July 22, 2002$280,000 · 50 kt wind · 5 events
- Flash Flood in Colorado, July 22, 20022 injured · $100,000 · 1 event
- Hail and Damaging Winds in Ohio, July 22, 2002$106,000 · 52 kt wind · 15 events
- Lightning Strike in Missouri, July 22, 2002$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307880, 5307881.